Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 18, 2020, 9:13 PM EST for 6 counties in Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2020, 9:13 PM EST (02:13 UTC)
- Expired
- Feb 18, 2020, 9:45 PM EST
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
Counties Butts County, GA, Lamar County, GA, Meriwether County, GA, Pike County, GA, Spalding County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
145
WWUS82 KFFC 190213
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
913 PM EST Tue Feb 18 2020
GAZ052>054-056>059-066>068-070>072-190245-
Butts GA-Fayette GA-Monroe GA-Coweta GA-Troup GA-Jones GA-Heard GA-
Jasper GA-Meriwether GA-Pike GA-Henry GA-Lamar GA-Spalding GA-
913 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHERN FAYETTE...
NORTHERN MONROE...SOUTHEASTERN COWETA...TROUP...NORTHWESTERN JONES...
SOUTHERN HEARD...SOUTHWESTERN JASPER...MERIWETHER...PIKE...SOUTHERN
HENRY...LAMAR AND SPALDING COUNTIES UNTIL 945 PM EST...
At 913 PM EST...a line of strong thunderstorms was along a line
extending from near Flovilla to State Line Park...and moving
southeast at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Griffin, Barnesville, Jackson, Zebulon, Greenville, Locust
Grove, Hogansville, Woodbury, Luthersville, Flovilla, Milner, Brooks,
Jenkinsburg, Molena, Williamson, Orchard Hill, Meansville, Haralson
and Aldora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3338 8388 3313 8358 3288 8519 3315 8524
TIME...MOT...LOC 0213Z 299DEG 27KT 3324 8383 3302 8520
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 18, 6:43 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 18, 6:43 PM EST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 643 PM EST Tue Feb 18 2020 .PREV DISCUSSION... /Issued 325 PM EST Tue Feb 18 2020/ SHORT TERM /Tonight through Wednesday Night/... Current satellite loop shows showers and isolated thunderstorms moving east across the southeastern states. These storms are associated with a frontal boundary extending from the New england states to the TX/MX border. This boundary is expected to move slowly SE through GA and stall somewhere across south GA Wednesday evening. Precip is expected to continue across the area through the short term but they will tapper off a bit Wed afternoon especially across areas N of the Interstate 20 corridor. The main area of precip is across N GA but it will slide slowly south with the frontal movement over the next 24 to 36 hours. We have see 1 to 2 inches across areas south of an Atlanta to Augusta line with some isolated 3 inch amounts over the past 24 hours. With this boundary moving through the CWA we could see an additional 1 to 2 inches through Wednesday night. This is the main reason we have issued a Flash flood watch for portions of North and Central GA. There is some low CAPE developing this afternoon but shear params continue to remain limited. With this in mind we are still not expecting and strong to severe storms with this system. Temps still expected to stay a bit on the warm side tonight and Wednesday with lows in the 40s and 50s and highs in the 50s and 60s. slightly cooler air moves into N GA Wed night behind the frontal boundary with lows expected in the 30 and 40s. 01 LONG TERM /Thursday through Tuesday/... Same story, different day. Rounds of on and off rain provided by multiple frontal passages in combination with several upper level disturbances will move through the area within the long term period. Mid-level zonal flow with short-wave surface perturbations will bring a round of rain to the area ahead of an approaching cold front at the start of the forecast period on Thursday. As the trough digs in behind the front, there is the possibility of wintry mix across portions of north Georgia Thursday night, especially across the higher elevations. Some light accumulations cannot be ruled out and amounts could change closer to the event. The front should exit the CWA on Friday which will give a brief reprieve from the rain on Saturday with slight upper level ridging and a surface high building in over the SE. SW mid and upper level flow will return on Sunday evening with a surface low developing on Monday over the Great Plains region, with precipitation expected to return mid week ahead of another cold front. High temperatures will run 10-20 degrees below normal on Thursday through Sunday. Morgan && .AVIATION... 00Z Update... A few breaks in the IFR/LIFR around the ATL metro possible for the next couple of hours, but do expect CIGs to fill back into IFR by 03Z. Some patchy LIFR is possible. A cold front will move through overnight, and some improvement in CIGs is possible right around 12Z WED. Very light surface winds right now, with convection influencing some of the directions. Should be a switch over to the SW side by 02-03Z, with speeds of 5kt or less. Winds should switch around to the E late tomorrow as a wedge builds in. Thunder is possible for the next couple of hours. //ATL Confidence...00Z Update... Med confidence. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 54 56 40 43 / 90 60 60 70 Atlanta 49 55 40 44 / 90 60 70 80 Blairsville 45 53 37 41 / 80 40 50 70 Cartersville 47 55 40 43 / 80 50 60 70 Columbus 58 63 45 48 / 90 70 80 90 Gainesville 50 54 39 42 / 90 60 50 70 Macon 60 63 42 45 / 90 70 80 90 Rome 47 54 41 43 / 70 50 60 70 Peachtree City 52 58 42 44 / 100 70 70 80 Vidalia 62 68 45 47 / 70 70 80 90 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday afternoon for the following zones: Baldwin...Banks...Barrow...Bartow...Butts...Carroll... Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta... Dawson...DeKalb...Douglas...Fayette...Floyd...Forsyth...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Jackson...Jasper...Jones...Lamar...Madison... Meriwether...Monroe...Morgan...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pickens...Pike...Polk...Putnam... Rockdale...South Fulton...Spalding...Talbot...Taliaferro... Troup...Upson...Walton...Warren...Wilkes. && SHORT TERM...01 LONG TERM....Morgan AVIATION...NListemaa
Hazardous weather outlook, Feb 18, 9:11 PM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 911 PM EST Tue Feb 18 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 911 PM EST Tue Feb 18 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Flash Flood Watch is in effect for portions of north and central Georgia through Wednesday afternoon. Heavy rain will be possible with ponding on roadways and some nuisance flooding, especially in low-lying or highly urbanized areas. There is also a slight chance of thunderstorms across parts of north and central Georgia today and tonight. Some storms could be strong to severe with the main threat being damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Periods of possible heavy rain could occur through Thursday. Please monitor forecast updates if there is an increased threat of flooding. Also, the interaction of some colder air could allow for some transition to light snow in parts of far northeast Georgia for Thursday evening. Some light accumulations cannot be ruled out so please monitor future updates. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 18, 7:18 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
718 PM EST Tue Feb 18 2020
GAZ042-044-052>054-066-190045-
Fayette GA-Coweta GA-Carroll GA-Troup GA-Heard GA-South Fulton GA-
718 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...COWETA...
SOUTHEASTERN CARROLL...NORTHERN TROUP...HEARD AND SOUTHERN SOUTH
FULTON COUNTIES UNTIL 745 PM EST...
At 718 PM EST...a line of strong thunderstorms was along a line
extending from Byers Crossroads to Handy to near Texas...and moving
east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, Franklin, Peachtree City, Union City, Fairburn, Tyrone,
Palmetto, Grantville, Whitesburg, Centralhatchee, Moreland,
Sharpsburg, Turin, East Newnan, Corinth, Plant Yates, Seaton Lake,
Dunaway Gardens, Cannongate and Harrisonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3342 8506 3355 8496 3357 8446 3328 8465
3322 8481 3322 8485 3321 8485 3310 8514
3325 8526 3334 8527
TIME...MOT...LOC 0018Z 283DEG 31KT 3351 8488 3336 8497 3328 8521
WIND...40MPHSpecial weather statement, Feb 18, 7:44 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
744 PM EST Tue Feb 18 2020
GAZ052>058-066-067-190115-
Butts GA-Fayette GA-Clayton GA-Coweta GA-Troup GA-Heard GA-
Spalding GA-Meriwether GA-Henry GA-
744 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...FAYETTE...
SOUTHERN CLAYTON...COWETA...NORTHERN TROUP...SOUTHERN HEARD...
NORTHERN SPALDING...NORTHWESTERN MERIWETHER AND HENRY COUNTIES UNTIL
815 PM EST...
At 744 PM EST...a line of strong thunderstorms was along a line
extending from Bonanza to near Sharpsburg to near Texas...and moving
east at 75 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Newnan, McDonough, Fayetteville, Franklin, Peachtree City,
Stockbridge, Hampton, Tyrone, Lovejoy, Locust Grove, Senoia,
Hogansville, Grantville, Luthersville, Brooks, Moreland, Sharpsburg,
Turin, Haralson and Woolsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3350 8446 3350 8403 3349 8402 3348 8395
3343 8391 3333 8411 3312 8515 3318 8525
3319 8525 3325 8526
TIME...MOT...LOC 0044Z 268DEG 64KT 3347 8432 3333 8470 3321 8518Special weather statement, Feb 18, 8:12 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
812 PM EST Tue Feb 18 2020
GAZ052>058-066-067-190145-
Butts GA-Fayette GA-Clayton GA-Coweta GA-Troup GA-Heard GA-
Spalding GA-Meriwether GA-Henry GA-
812 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...SOUTHERN
FAYETTE...SOUTHERN CLAYTON...SOUTHERN COWETA...NORTHERN TROUP...
SOUTHERN HEARD...SPALDING...NORTHERN MERIWETHER AND SOUTHERN HENRY
COUNTIES UNTIL 845 PM EST...
At 812 PM EST...a line of strong thunderstorms was along a line
extending from near Ola to near Glenn...and moving east at 40 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Griffin, McDonough, Peachtree City, Hampton, Lovejoy,
Locust Grove, Senoia, Hogansville, Grantville, Luthersville, Brooks,
Moreland, Jenkinsburg, Sharpsburg, Turin, Haralson, Woolsey, Sunny
Side and Lone Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3348 8419 3344 8392 3337 8386 3335 8386
3301 8518 3306 8523 3322 8526
TIME...MOT...LOC 0112Z 276DEG 37KT 3344 8401 3314 8523Special weather statement, Feb 18, 8:43 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
843 PM EST Tue Feb 18 2020
GAZ052>054-056>058-066>068-070-190215-
Butts GA-Fayette GA-Lamar GA-Coweta GA-Troup GA-Heard GA-Spalding GA-
Meriwether GA-Pike GA-Henry GA-
843 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHEASTERN FAYETTE...
NORTHWESTERN LAMAR...SOUTHERN COWETA...TROUP...SOUTHERN HEARD...
SPALDING...NORTHERN MERIWETHER...NORTHERN PIKE AND SOUTHERN HENRY
COUNTIES UNTIL 915 PM EST...
At 842 PM EST...a line of strong thunderstorms was along a line
extending from Worthville to Abbottsford...and moving east at 25 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Griffin, McDonough, Jackson, Hampton, Locust Grove, Senoia,
Hogansville, Grantville, Luthersville, Flovilla, Brooks, Moreland,
Jenkinsburg, Williamson, Orchard Hill, Haralson, Woolsey, Sunny Side
and Lone Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3337 8439 3335 8435 3338 8435 3346 8395
3329 8383 3327 8383 3293 8517 3318 8525
TIME...MOT...LOC 0142Z 289DEG 21KT 3338 8392 3303 8519Special weather statement, Feb 18, 9:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
913 PM EST Tue Feb 18 2020
GAZ052>054-056>059-066>068-070>072-190245-
Butts GA-Fayette GA-Monroe GA-Coweta GA-Troup GA-Jones GA-Heard GA-
Jasper GA-Meriwether GA-Pike GA-Henry GA-Lamar GA-Spalding GA-
913 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHERN FAYETTE...
NORTHERN MONROE...SOUTHEASTERN COWETA...TROUP...NORTHWESTERN JONES...
SOUTHERN HEARD...SOUTHWESTERN JASPER...MERIWETHER...PIKE...SOUTHERN
HENRY...LAMAR AND SPALDING COUNTIES UNTIL 945 PM EST...
At 913 PM EST...a line of strong thunderstorms was along a line
extending from near Flovilla to State Line Park...and moving
southeast at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Griffin, Barnesville, Jackson, Zebulon, Greenville, Locust
Grove, Hogansville, Woodbury, Luthersville, Flovilla, Milner, Brooks,
Jenkinsburg, Molena, Williamson, Orchard Hill, Meansville, Haralson
and Aldora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3338 8388 3313 8358 3288 8519 3315 8524
TIME...MOT...LOC 0213Z 299DEG 27KT 3324 8383 3302 8520The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:15 PM EST | River Flood Warning | FFC | Forsyth | 13 hr |
| Feb 18, 7:18 PM EST | Special Weather Statement | FFC | Coweta, Heard | 27 min |
| Feb 18, 7:44 PM EST | Special Weather Statement | FFC | Coweta, Fayette, Henry | 31 min |
| Feb 18, 8:02 PM EST | River Flood Warning | FFC | Gwinnett | 18 hr |
| Feb 18, 8:12 PM EST | Special Weather Statement | FFC | Henry, Spalding | 33 min |
| Feb 18, 8:33 PM EST | River Flood Warning | FFC | Cobb | 3 hr |
| Feb 18, 8:43 PM EST | Special Weather Statement | FFC | Butts, Spalding, Troup | 32 min |
| Feb 18, 9:36 PM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 26 days |
| Feb 18, 9:38 PM EST | Flash Flood Warning | FFC | Troup | 6 hr |
| Feb 18, 9:39 PM EST | River Flood Warning | FFC | Gwinnett | 21 days |
| Feb 18, 9:44 PM EST | Special Weather Statement | FFC | Butts, Jasper, Lamar, Meriwether, Monroe, Pike and 1 more | 31 min |
| Feb 18, 10:02 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Feb 18, 10:13 PM EST | Special Weather Statement | FFC | Jones, Lamar, Meriwether, Monroe, Pike | 32 min |
| Feb 18, 10:19 PM EST | River Flood Warning | FFC | Cobb, Fulton | 21 days |
| Feb 18, 10:46 PM EST | Special Weather Statement | FFC | Harris, Lamar, Monroe, Upson | 29 min |
| Feb 18, 11:31 PM EST | Special Weather Statement | FFC | Butts, Coweta, Fayette, Heard, Lamar, Meriwether and 2 more | 3 hr |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Cherokee | 10 hr |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Coweta | 21 days |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Coweta, Fayette | 7 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 4 days |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 10 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 27 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Fayette, Spalding | 61 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 4 days |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 37 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Newton, Rockdale | 54 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Barrow, Jackson | 11 hr |
| Feb 19, 12:20 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 26 hr |
| Feb 19, 12:20 AM EST | River Flood Warning | FFC | Jones | 21 days |
| Feb 19, 12:30 AM EST | River Flood Warning | FFC | Lamar, Spalding | 5 hr |
| Feb 19, 2:43 AM EST | River Flood Warning | FFC | Monroe | 30 hr |
| Feb 19, 3:11 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 34 hr |
| Feb 19, 3:21 AM EST | River Flood Warning | FFC | Heard | 21 hr |
| Feb 19, 10:49 AM EST | River Flood Warning | FFC | Bleckley, Pulaski | 21 days |
| Feb 19, 11:54 AM EST | River Flood Warning | FFC | Talbot, Upson | 51 hr |
| Feb 19, 12:20 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 3 days |
| Feb 19, 1:40 PM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 30 hr |
| Feb 19, 2:00 PM EST | Winter Weather Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 30 hr |
| Feb 19, 5:36 PM EST | River Flood Warning | FFC | Jones, Monroe | 9 hr |
| Feb 19, 5:36 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 6 hr |
| Feb 19, 5:48 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 66 hr |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.